Mar 31, 2009
Hi and firstly thanks for providing such a great service. Can you please inform me if facial wasting and fat accumulation around the lower back can be caused by my meds? Im on Ritonivir/Darunivir and Truvada???? I just returned from my latest blood tests and even the nurse I see often commented on it but I dont see my consultant until May! I live in the UK and attend Addenbrookes Hospital in Cambridge where i receive great treatment! Just concerned as it does seem to be dropping from my face very rapidly but feel great! CD4 798 and Viral Load <40.
| Response from Dr. Pierone
Hello, and thanks for posting.
There is no question that HIV medications may produce body shape changes. The protease inhibitors (ritonavir and darunavir in your case) are clearly linked to fat accumulation. This pattern of fat tends to involve visceral fat predominantly, but sometimes there will be odd deposits around the upper chest, neck, and other spots.
I hope that this information helps and best of luck to you!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blood In Semen After Mutual Masturbation Worried I Have HIV
- Coated Tongue After Topping Without Condom Does It Mean I Have HIV
- HIVpain In Penis After Touching Dried Blood Sign Of HIV AIDS
- Rectal Bleeding After Anal Sex Without Condom Does It Mean I Have HIV
- Red Spots After Giving Oral Sex What Are The Chances Of HIV
- White Bumps After Licking Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.